This post was flagged by the community and is temporarily hidden.
No need to be so black and white. Don't simply dismiss that some people got better with the help of meds and only focus on the cases where it didn't (including your own).
Ha! Good. I'm not genuinely worried, in case that didn't come through. Just thought it was an analogous worry. YES, meds and weightlifting CAN be dangerous, but they are NOT in the majority of cases.
Chushin, I work, as you know, with kids, so there is a lot of support. Maybe I'm out of touch with the adult experience.
OP, mind Chushin's excellent advice.
Sorry its not that I am close minded I am aware it helps some people I just try to make people more aware that there are alternatives that deliver great results, and regardless of the med it is only a mask of symptoms so in most cases if those people ever want to get off them then behavioral therapy is a usual need. I just have a disagreeance with medication itself nothing to do with the people that make or prescribe it.
Being a patient does not make you an expert that actually takes going to school and becoming a physician. Your experience is just that YOURS, giving advice while your right does not make you in any way shape or form knowledgeable or accurate.
Thanks! I do this for a living
I had similar albeit mild feelings and the first thing that came to mind was to get my testosterone levels checked. Mine were right on the bottom of the scale, they wouldn't do anything about it (TRT etc) because I was still within their range of normal even though I was in the bottom 1% of acceptable levels in a man my age.
A lot of the signs of depression are similar to those of low t, just a thought...
I tend to agree. Medication can be helpfull, but in a lot of cases just in the short run. For a lot of AD's research doesn't really understand yet how they work exactly, just that they sometimes do. Also there are a lot of interindividual differences within the (side)effects of a specific AD. Regarding ADs, they should not be addictive on a physical level as opposed to anti anxiety pills (benzodiazepines), which means there shouldn't be any physical withdrawal effects when you stop using them. But on a psychological level they can become addictive (thinking you need medication to feel better). I think of ADs as a possible push in the back that can lessen some of the depressive symptoms. The effects of ADs can be described as being able to see things more relatively. With anti-anxiety meds, I tend to advice to stop them because they really could hinder progression in therapy.
Psychological flexibility, as in leaving thoughts and feelings for what they are and act upon one's personal values, is in itself one of the most valuable things a human can learn. That doesn't mean that thoughts and feelings are irrelevant though (like feeling fear when there is actual danger). But the more you try to avoid negative thoughts and feelings, by drinking, ruminating, trying to think positive, self medicating, social avoidance, compulsions,... the higher the risk of feeling stuck.
Problem is that in today's society everyone should feel happy, happiness is being seen as the normal state of mind, which it really isn't. Positive and negative emotions are part of life and under influence of many many external factors. So to try to control it is fighting a losing battle. The only thing you can really rely on and in my opinion is key in therapy is your behavior and what you're trying to avoid while doing it. In a lot of cases depression is caused by avoidant behavior, sometimes it's obvious what one tries to avoid, sometimes it's not. This is where therapy comes in.
Don't listen to anyone who hasn't been in your shoes.
First, go read Darkness Visible by WIlliam Styron. You need to know you're not the first person to go through this shit. It's short; like 100 pages.
Then realize something has to change; you have to change. And that is the hardest thing for a person to do. You are fortunate that you've never been to a shrink, never taken medication. These are "first" steps, but could be enough to shake things up. If you are absolutely opposed to "professional" assistance...well, then try something else (you won't get "well" by a method you are resistant to...but you will have to "surrender" to something). Some sort of retreat might be helpful if you have the time.
Otherwise, you had better find God or a bodacious bitty.
Feel free to message me. I am actually going through something similar (twice a day workouts, irrepressible thought hemorrhages, hopeless dreams of relief) and, although I do see a psychiatrist and am on medication, I am unequivocally opposed to "rehab" programs.
This post was flagged by the community and is temporarily hidden.
Definitely does have an effect but just not addictve in the sense that xanax or alcholol is... However obviously serotonin withdrawal is a very, very, real phenemona. I am still having sexual side effects post medication after months...
Yes you are right I am not knowledgeable in the sense that a doctor may be, I am only mentioning working alternatives and opening medication awareness from professional well documented sources.
There is that saying a "a mind is a terrible thing to waste." I like to shorten it, at times "a mind is a terrible thing."
I feel for you, and hope you get on the right track, unless you have been through it, no one could explain the despair an individual can go through with mental and emotional illness. Always misunderstood, often marginalized and always stigmatized.
I have dealt with depression and OCD for almost 20 years and have at times felt like an absolute lab rat with the amount of meds I have taken. I will concede that what got me out of my abyss was the combo of psycho therapy and meds.
Medication is a very, very difficult issue for me because while they helped I have been on them for so long I am terrified to go off of them for the fear of losing myself and family once again.
See a professional therapist and psychiatrist, do not go to a GP, as I did a long time ago and was prescribed Welbutrin and it led me into a pysch ward for a little while. As you can read that Welbutrin may effect someone better than others, I am living proof of that, it led me into a mania that could of ended horribly wrong.
You need to listen to other peoples journey but not follow it, while many of us have had similar issues no one has your issues specifically. Get help, understand your warning signs and triggers. Understand and know that there is light at the end of the tunnel, don't lose hope. Good luck brother
What kind of work do you do? How old are you? Do you have any addictions?
Is this a situational depression: loss of companion, friend, job, financial, family related problems? This list is of things that can change.
Have you had lab/blood work done to see where hormones are?
Answer us. Don't make us come over there.
So this is corny as hell... But as depressed as I was/am, this is still something that might make me feel better even if only briefly. I watched this over and over when I was going through xanax withdrawals cold turkey and couldn't stop thinking about ending my life. Its what keeps me going...reminds me that its all worth it and to never give up. Best of luck man. (this is the best movie ever btw I dont care what any of you say!)
lmao that too
But in the cool self destructive way...
I drink absinthe from pussies to treat my symptoms.
Hmmm... that's why doctors asked 4 or 5 times in different ways if I've ever had symptoms of mania before prescribing me wellbutrin.